New heart problem diagnosis

Hello everyone, I have Limited and Raynauds; a recent echo cardiogram showed a slight left ventricle impairment..the consultant cardiologist thinks caused by Scleroderma, the Rheumatologist thinks not; I don't know what to think - has anyone else any experience of this? I was prescribed Ramipril which gave me a horrendous cough and worsened the GP has switched this to Losartan which is better - my always low blood pressure is now lower to help the heart, and I am colder than ever. It also seems to have affected my ears,which feel like they have fluid in them, athough there is none there. I read all the posts on this site, it is so good to have such a sharing community for support...thank you for any information or pointers you can give me. The GP by the way although thinks it is LSc, although he admits he knows nothing about the condition......

4 Replies

  • My heart is affected, I think, because of hardened areas, as it happens on our skin. It seems to affect the ventricles in that they don't close properly. It's not very important.

  • Thank you for sharing this zenabb.

  • Hi there, poor you, caught up in the middle of a medical disagreement!! ;) Two consultants with differing opinions and a GP siding with one of them! No wonder you don't know what to think. You don't actually say what the impairment is in your heart. Is it scarring of the tissue? Did they say it was thickened? Is it a problem with the valves?

    Usually with limited Scleroderma the complication you get with your heart is actually outside of the heart, with the pulmonary artery thickening to cause pulmonary hypertension...and that affects the pressure in the right ventricle. This is measured with a right heart catheter which involves a surgical procedure.

    I am not sure that I really answered or helped much with that fact I apologise if I am adding even more information. You just need to speak to the Consultants and ask them to clarify what they think is happening and why they think it is or isn't Scleroderma related...and if so, does it require treatment or monitoring.

    All my best


  • Lucy, that is just what I needed to know, what actually happens to the heart with LSc...thank you very much; the impairment seems to be that the pumping action is reduced but precisely how this has happened - thickening or scarring I need to find out. I will get back to the consultants now - well not immediately it'll be a wait for an apointment so will start with the GP, and hopefully get some action if not answers. In the meantime I will stick on the Losartan as it isn't having any side effects. Many, many thanks,

    All good wishes,

    Wendy ( I really must change that user name....!)

You may also like...